Alert archive / Indiana / Gale Watches in 2012
Gale Watch 3, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Jan 27, 2012, 5:20 AM EST. It took effect at Jan 28, 2012, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 5:20 AM EST (10:20 UTC)
- In effect from
- Jan 28, 2012, 7:00 AM EST
- Expired
- Jan 27, 2012, 5:03 PM EST
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
782 WHUS73 KIWX 271020 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 520 AM EST FRI JAN 27 2012 LMZ043-046-271830- /O.CON.KIWX.SC.Y.0011.000000T0000Z-120127T2300Z/ /O.NEW.KIWX.GL.A.0003.120128T1200Z-120129T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 520 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS: WEST TO 20 KNOTS THIS MORNING...EASING TO 10 KNOTS THIS AFTERNOON. ON SATURDAY...WEST WINDS TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES POSSIBLE. * WAVES: 3 TO 6 FEET TODAY...SUBSIDING BELOW 4 FEET THIS EVENING. ON SATURDAY...WAVES 8 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
051 WHUS73 KIWX 271603 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1103 AM EST FRI JAN 27 2012 LMZ043-046-280015- /O.CON.KIWX.SC.Y.0011.000000T0000Z-120127T2300Z/ /O.CON.KIWX.GL.A.0003.120128T1200Z-120129T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1103 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS: WEST 5 TO 15 KNOTS TODAY. ON SATURDAY...WEST WINDS TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES POSSIBLE. * WAVES: 3 TO 6 FEET TODAY...SUBSIDING BELOW 4 FEET THIS EVENING. WAVES BUILDING IN EXCESS OF 8 FEET SATURDAY. ON SATURDAY...WAVES 8 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
734 WHUS73 KIWX 272203 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 PM EST FRI JAN 27 2012 LMZ043-046-280615- /O.CAN.KIWX.SC.Y.0011.000000T0000Z-120127T2300Z/ /O.UPG.KIWX.GL.A.0003.120128T1200Z-120129T0000Z/ /O.NEW.KIWX.GL.W.0007.120128T0900Z-120129T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 503 PM EST FRI JAN 27 2012 ...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST TO WEST WINDS INCREASING TONIGHT TO 20 TO 30 KNOTS WITH GUST TO 40 KNOT GALES. * WAVES: WAVES INCREASING TO OVER 6 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Jan 27, 5:12 AM EST, 8 minutes earlier.
Area forecast discussion, Jan 27, 5:12 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 AM EST FRI JAN 27 2012
.SHORT TERM...
FAVOR NON NAM SOLN WRT HANDLING OF UPCOMING CLIPPER SYSTEM
TONIGHT WITH NAM SIGNALS TOO FAR NORTH GIVEN SRN ALBERTA SYSTEM
AND MID ROCKIES WAVE COMPONENT TO ESCHEW A MORE SRLY TRACK
ADVANTAGEOUSLY OF BROAD MIDLVL LOW AMPLITUDE TROF REGIME ACRS ERN
TWO THIRDS CONUS PROVIDED TDY. ADDNLY SRN FNTL WAVE TO ESTABLISH
DECENT 0-1KM MIXR TAP INTO WRN GOMEX WITH 4 G/KG INTO SRN IL BY 06
UTC SAT COINCIDENT WITH RAPID ASCENT THROGUH MID TROPOSPHERE PER
100-150M/12HR HGT FALL ADJUSTMENT. COBB OUTPUT A BIT DISHEARTENING
WITH RASN MIX EVEN WITH COLDER BIASED GFS. HOWEVER INITIAL 900-600
MB DRY LYR AND RAPID ASCENT SHOULD PROVE SMALL HURDLE FOR
RAPID/COMPLETE COLUMN COOLING FOR ALL SN EVENT WITH WIDESPREAD ONE
TO TWO TENTHS QPF AT APPROX 15 TO 1 RATIO /1-2 INCHES/ IN
SHORT APPROX 6-9 HRS SPAN WITH HIEST AMOUNTS ACRS NRN CWA INVOF
MORE ROBUST UVM. WOULD PREFER BOTH GREATER DGZ SATURATION DEPTH
/APPROX 3KFT/ AND TEMPORAL PERSISTENCE BEFORE SIDING WITH SIG HIR
RATIOS. MINOR LAKE EFFECT SETUP IN WAKE OF SYSTEM ACRS NWRN/FAR
NRN CWA IN RAPID WRLY CLOUD BEARING LYR FLOW. THERMAL INSTABILITY
PEGS GOOD ONLY BRIEFLY MIDDAY SAT BEFORE WINDS BACK/INVERSION
HGHTS CRASH LATE SAT AFTN.
FOR THIS AM...PRE FIRST PD TO COVER EXITING LIGHT RASN MIX.
CURRENT IFR/LIFR CIGS KEEPING LONGWAVE RADIATION LOSS IN CHECK
SUCH THAT ANY PRECIP WEST OF I69 SHOULD BE PRIMARILY PATCHY
DRIZZLE ERLY THIS AM WITH SFC TEMPS RUNNING 1-2C AND RAPIDLY DCRSG
CLOUD DEPTH TO PRECLUDE ICE INTRODUCTION FOR FROZEN PTYPE.
925 MB THERMAL TROF ADVANCES INTO LEE OF LK MI BY MIDDAY...TO
KEEP MAX TEMPS IN CHECK PER ADVECTION AND ANTICIPATED DIFFICULTY
ERODING INVERSION/TRAPPED MSTR/CLOUD DECK. AS SUCH HAVE ONCE
AGAIN SQUELCHED DY1 DIURNAL RECOVERY. AND WITH ANTICIPATED SNOW
COVER HAVE TRENDED TEMPS DOWN FM PRIOR FCST ON DY2. MINOR LAKE
EFFECT IN WAKE OF CLIPPER FOR SAT IN RAPID WRLY CLOUD BEARING LYR
FLOW. DECENT THERMAL INSTABILITY ONLY PEGGING BRIEFLY BEFORE
WINDS BACK/INVERSION HGTS CRASH LATE SAT AFTN.
SECOND COLDER AND SIG WEAKER CLIPPER SYSTEM FOR LATE TMRW NIGHT IS
VOID OF SIG THETA-E SURGE AS SEEN WITH TONIGHTS SYSTEM. HAVE
INTRODUCED RELATIVELY LOW CHC/SLIGHT CHC POPS ACRS CWA ERLY SUN
AM TO SEGUE INTO LONG TERM.
&&
.LONG TERM...
FAST NW FLOW WILL CONTINUE THROUGH THE EXTENDED PERIOD WITH
GENERALLY MILD PAC FLOW TO DOMINATE. BROAD DEEP UPPER TROUGH WILL
REMAIN IN PLACE ACROSS THE NORTHERN PAC INTO ALASKA...WITH THE CORE
OF ARCTIC AIR RESIDING IN THAT REGION. OVERALL...MAINLY SUBTLE
COMPACT WAVES WILL BE PRESENT IN FAST FLOW...WITH STRONGER IMPULSES
SUPPORTING SLIGHTLY STRONGER LOCAL INTRUSIONS OF CP AIRMASSES. PAC
ORIGIN DOWNSLOPE MODIFIED FLOW WILL SUPPORT ABOVE NORMAL TEMPS BY
MID WEEK WITH A SYSTEM SUPPORTING A WEAK THERMAL UNDULATION TOWARD
THUR...WITH SLIGHTLY COOLER AIR RETURNING TO THE REGION. THE COLDEST
DAY IN THE PERIOD REMAINS SUNDAY GIVEN THE DEPARTING GREAT LAKES
UPPER TROUGH. WILL CONTINUE TO SIDE TOWARD AN ECMWF/GEM/UKMET BLEND
BIASED STRONGER TO THE ECMWF...WHICH OMITS THE PROGRESSIVE/FAST BIAS
OF THE GFS.
SUNDAY...COMPACT YET STRONG SECONDARY IMPULSE WILL ADVECT ALONG THE
BACKSIDE OF A LONG WAVE UPPER TROUGH THAT WILL BE IN PLACE OVER THE
GREAT LAKES. THIS SYSTEM WILL SUPPORT SNOW INTO THE REGION...WITH
THE BEST CHANCES RESIDING OVER NORTHERN AREAS GIVEN THE LOCATION OF
PROGGED LARGE SCALE ASCENT. HENCE...HAVE CONTINUED TO TREND NORTHERN
AREAS UP PER POPS. TEMPS WILL REMAIN AROUND OR SLIGHTLY BELOW
NORMAL...WITH EVENTUAL CLEARING/LL DRY AIR IN PLACE/AND A SFC RIDGE
TO THE SOUTH SUPPORTING LIKELY LOWS IN THE TEENS.
MONDAY...HEIGHT/THERMAL RISES EXPECTED INTO THE REGION...SUPPORTING A
FRONTOLYTIC RESPONSE ACROSS THE CENTRAL GREAT LAKES. EMBEDDED FLOW
IMPULSES WILL LIKELY SUPPORT HIGH CENTERED LIFT...WITH ELEVATED
SATURATION ABOVE A VERY DRY SUB CLOUD LAYER. SNOW WILL BE
A POSSIBILITY ACROSS MICHIGAN...AND PERHAPS THE FAR NORTHERN ZONES.
HOWEVER...BEST FORCING FOR ASCENT AND SATURATION WILL LIKELY OCCUR
NORTH OF THE REGION. WILL LEAVE FORECAST DRY ATTM.
TUE-THUR...WARM/MILD CONDITIONS EXPECTED WITH FAST FLOW EMBEDDED
IMPULSES EXPECTED TO SUPPORT PRECIP AT TIMES IN THE PERIOD. WITH
TIMING AND SYSTEM INFLUENCE FAR FROM BEING RESOLVED...WILL STICK
WITH PREVIOUS LOW PRECIP CHANCES FOR RAIN OR SNOW...WITH NO SIG
ACCUMS EXPECTED ATTM GIVEN MILD THERMAL FIELDS. TEMPS WILL APPROACH
50 IN THE PERIOD...ESP SOUTH IF ENOUGH INSOLATION IS ATTAINED. HAVE
CONTINUED ABOVE NORMAL TEMPS...WITH A LOW CHANCE PRECIP MENTION FOR
MUCH OF THE PERIOD.
&&
.AVIATION...
LARGE AMOUNT OF MSTR TRAPPED BLO 950MB BASED INVERSION PER LAPS
SNDGS THIS AM INTO NRN IL. HAVE GRTR CONFIDENCE IN MORE
PESSIMISTIC/SLOWER IMPROVEMENT IN CIGS TODAY AS LLVL THERMAL TROF
STILL UPSTREAM /OVHD LTR THIS AM/ WITH LAKE ENHANCEMENT AMID
CYCLONIC LLVL FLOW. EVEN WITH BRKS MID/LATE AM...SHOULD SEE FAIR
AMOUNT OF STRATOCU REFORMATION AS UPDRAFTS QUICKLY RESATURATE. SOME
CONCERN FOR LIGHT PRECIP AS SHORTWAVE ACRS WCNTL IN LIFTS NNEWD INTO
SRN LWR MI THIS AM. POTNL DIFFICULTY IN ICE INTRODUCTION INTO TOP OF
CLOUD LYR FOR DZSN MIX POTNL. WITH IFR/LIFR THICK TEMPS SHOULD HOLD
NEARLY STEADY OVERNIGHT AND NOT INTRODUCE FZDZ ATTM THOUGH CONT TO
MONITOR MESONET TRENDS. NEXT CLIPPER RAPIDLY ON HEALS AS CRNT SYSTEM
MOVES INTO LWR GRTLKS TONIGHT AS CNTL ALBERTA ENERGY CARVES
RAPID/BROAD MIDLVL TROF INTO SRN GRTLKS/NORTHERN OH VLY TONIGHT.
RAPID ASCENT/DEEP MSTR TO ASSUREDLY BRING DETERIORATING/IFR MET
CONDS AGAIN LATE FRI NIGHT TO NRN IN...MOST LIKELY JUST BYND CRNT
TAF PD AT KFWA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
LMZ043-046.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...JC
AVIATION...MURPHYHazardous weather outlook, Jan 26, 5:22 AM EST, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 522 AM EST THU JAN 26 2012 INZ003>009-012>017-020-022>027-032>034-MIZ077>081-OHZ001-002-024-025- 271030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD... VAN WERT...DELPHOS...LIMA 522 AM EST THU JAN 26 2012 /422 AM CST THU JAN 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW...WITH GENERALLY LIGHT ACCUMULATIONS ANTICIPATED...WILL OVERSPREAD THE REGION FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ018-OHZ004-005-015-016-271030- ALLEN IN-DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...FORT WAYNE...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA 522 AM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT POCKETS OF FREEZING RAIN WILL CHANGE TO ALL RAIN THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW...WITH GENERALLY LIGHT ACCUMULATIONS ANTICIPATED...WILL OVERSPREAD THE REGION FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-271030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 522 AM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED FOR MUCH OF THE PERIOD FROM FRIDAY INTO SUNDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 5:03 PM EST | Gale Warning | IWX | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.